Facebook Pixel

Is it natural to have a burning feeling after a mastectomy?

By March 16, 2010 - 8:45pm
Rate This

I had double mastectomy Feb. 18, 2010, with expanders put in. But its been weeks with this buring feeling to the touch on breast. Now i only get it in the afternoons. And I have trouble with what i can wear. March 30, the dr. will start filling expanders with fluid and I am worried. Is this normal?

Add a Comment12 Comments

EmpowHER Guest

It was very informative .I too exprriencing sharp shooting pains. I had to stop my treatment due to no insurance coverage. Which should begin in January. Can't wait to just be done with it all. I already feel strange knowing my breast are gone but to wait to finish treatment and in pain well you fill in the blanks

December 15, 2014 - 8:45pm


I've researched weakness and fatigue in the legs and since you have no back pain (sometimes a pinched nerve can cause aching and tingling and numbness), I'm coming up empty. Are you on any prescription medicines that started shortly after your surgery?

May 3, 2010 - 11:16am

Alison, I figured a plastic surgeon isn't like a MD since a got that reaction and answer. I don't have any family history of arthritis. I was planing to get a second opinion from MD doctor later.

May 2, 2010 - 9:28pm
EmpowHER Guest

I'm having the exact pain, usually begins in the afternoon. my surgery was on March 17. I'm wondering if your pain has gone away or gotten any better? I don't feel the expansions make it worse, it is the same pain as before any expansion was done. i'm still using pain killers and muscle relaxers. if there's any other way to relieve pain please let me know.

[personal email removed by moderator, per posting guidelines]

April 9, 2010 - 8:37pm
(reply to Anonymous)

Yes, my burning to the touch finally went away. I used pain pills and advil when need. Six weeks later my Doctor started injecting the fluid. By then the burning feeling was almost gone. I hear every doctor start different. And I have read many patients have little discomfort during injections. Well I wasn't one of those. I always had extra pain on one breast and now that breast is giving me problems while having injections of the fluid. I have pain during and after injections. I take advil before I go to my appointment and take pain pills or advil after injections. I hope you will be one of those with less discomfort. Good luck

April 18, 2010 - 9:33pm
(reply to ssalazar)


So happy to hear that the burning feeling you had when you touched the area has gone away, but I'm sorry that each of the injections is being difficult for you. Sounds like you are making good progress in your healing but that it's still slow going. How many more injections do you have before you are finished?

April 26, 2010 - 10:33am
EmpowHER Guest
Anonymous (reply to Diane Porter)

On April 27, I went in but the Doctor decided to wait till May 25. This time he wanted to wait for my chest to be more soft. He said that should be my last injection. Diane, have you heard anyone complaining there legs aching when standing after their surgery?

April 28, 2010 - 8:59pm
(reply to Anonymous)

Tell us more about the leg aching. Did it start right after your recovery from surgery? And it has continued this whole time?

Both legs? And is it your whole leg, foot to thigh? Or specific areas?

Do they just ache? Like they are fatigued? Or do they throb, or tingle, have shooting pains or anything else?

No problem when seated or lying down?

Have you had any back problems along the way?

April 30, 2010 - 8:49am
(reply to Diane Porter)

Both of my whole legs ache only when I am sitting for a while and get up or I get to my knees then get up. Once i get up and start walking the first few steps my legs ache then I'm fine. This start after my recovery from surgery. I have no problem when i am lying down. But a week after coming home from surgery, once in a while i couldn't go to sleep because legs felt they were fatigued. I felt sometimes my blood was not circulating right. This happen about three times. I don't have any back problems. This last time i went for my injection, I asked the doctor. He laughed and said it could be arthritis. I wasn't like this before surgery.

May 1, 2010 - 7:08pm
(reply to ssalazar)

I wanted to let you know that I forwarded your follow-up question to Diane, since you two have been discussing this.

- Can I ask why your doctor laughed at your concern?!
- Are you able to talk with another doctor for a second opinion?
- Do you have any family history of arthritis (in other words, is there any merit to this suggestion)? I understand that it would be a little too coincidental to have these new leg symptoms after a mastectomy, but just to rule out all possible factors...

May 2, 2010 - 12:59pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Breast Conditions

Get Email Updates

Breast Conditions Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!